MAUDE Adverse Event Report: ARTHREX, INC. HD SCORPION NEEDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. HD SCORPION NEEDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number HD SCORPION NEEDLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 11/13/2024, it was reported by a sales representative via (b)(4) that an ar-13999hdn scorpion needle tip broke when it was fired.This occurred during use in a case with no patient effect.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.One unpackaged ar-13999hdn hd scorpion¿ needle was received for investigation.Visual evaluation of the returned device noted that the tip was broken and missing a fragment.It was further noted that the end of the needle was significantly bent.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during the firing of the needle thus, breaking the needle and causing a blockage within the shaft.Dfu-0392-sub-eo warns against the usages listed to help avoid needle breakage and potential patient injury.Refer to investigation photos.

Brand Name
HD SCORPION NEEDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20902489
Report Number1220246-2024-08778
Device Sequence Number14703422
Product Code LXH
UDI-Device Identifier00888867374003
UDI-Public(01)00888867374003(11)240507(17)290430(10)15245105
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHD SCORPION NEEDLE
Device Catalogue NumberAR-13999HDN
Device Lot Number15245105
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown